Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Jun 11, 2021, 6:58 PM CDT for Sedgwick County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2021, 6:58 PM CDT (23:58 UTC)
- Expired
- Jun 11, 2021, 7:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Wichita, KS
County Sedgwick County, KS
The radar
The Wichita radar (KICT), 8 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 12.0 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2135 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.2
The text
As transmitted.
814 WWUS83 KICT 112358 SPSICT Special Weather Statement National Weather Service Wichita KS 658 PM CDT Fri Jun 11 2021 KSZ083-120045- Sedgwick KS- 658 PM CDT Fri Jun 11 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... East central Sedgwick County in south central Kansas... * Until 745 PM CDT. * At 654 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm in north Wichita...moving east at 5 mph. hail up to the size of dimes...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Wichita, Derby, Park City, Valley Center, Bel Aire, Maize, Downtown Wichita, Kechi, Eastborough, West Wichita, East Wichita, Eisenhower National Airport, Northeast Wichita, Mcconnell Air Force Base, South Wichita, Oaklawn and Jabara Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issued by the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 200 AM CDT for south central Kansas. LAT...LON 3766 9750 3781 9745 3782 9718 3758 9725 TIME...MOT...LOC 2357Z 282DEG 5KT 3773 9738 $$ JAKUB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jun 11, 6:55 PM CDT, 3 minutes earlier.
Area forecast discussion, Jun 11, 6:55 PM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Wichita KS 655 PM CDT Fri Jun 11 2021 .SHORT TERM...(This evening through Monday night) Issued at 312 PM CDT Fri Jun 11 2021 Highlights: 1) Afternoon/evening severe thunderstorms possible 2) Less humid for Saturday & Sunday with highs around 90 degrees Challenges and changes: Very near term with convective track and respective timing Tonight: Storms will be going at start of period, per mesoscale discussion. With anticipated cold pool causing storms to surge faster than most models, have precipitation ending earlier than previous forecast. There is some potential for lingering or additional development behind the line with arrival of cooler air aloft, but progressive nature of the system makes that less likely. Did keep some small chances lingering in far southeast KS throughout the night. Went a bit cooler in southeast KS based on cooling associated with the storms. -Howerton Saturday through Monday night: A ridge will build in for the western half of the CONUS for the weekend into next week essentially shoving the low pressure system to the north. This ridge is expected to bring record heat along the Rockies/Interior West and Desert Southwest while simply keeping the Plains with above seasonal normal temperatures. High temperatures are forecast to stay around 90 degrees for the weekend. It will be warm but less humid than today and yesterday thanks to drier air moving in. Highs on Monday will rise into the low to mid 90s. .LONG TERM...(Tuesday through Friday) Issued at 312 PM CDT Fri Jun 11 2021 Highlights: 1) Temperatures in the 90s 2) Dry The ridge will stay in place through the week which will keep a dry forecast. There is a short wave that is expected to move on shore over the Pacific Northwest on Tuesday then track eastward across Canada. This system will transition to a southeasterly track and could bring a front through at the end of next week (Thursday) depending on which model you believe. At this time, the forecast indicates minimal if any impacts from this frontal passage again if/when it occurs. Temperatures should stay in the 90s throughout. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 652 PM CDT Fri Jun 11 2021 Widely scattered showers and storms continue to develop within the warm sector across south central Kansas with more widespread activity into southeast Kansas. The biggest threat with any storm that develops will be damaging downburst winds of 70-80 mph. A cold front was bisecting south central Kansas this evening and this front will continue moving slowly southward clearing the area by late evening. Winds in the wake of the front will shift to the northeast and drier air will eventually filter over the area with VFR returning from north to south. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 68 89 66 91 / 50 10 10 0 Hutchinson 66 88 64 91 / 20 0 10 0 Newton 66 88 65 90 / 50 10 10 0 ElDorado 66 88 65 89 / 50 10 10 0 Winfield-KWLD 68 89 66 90 / 50 10 10 0 Russell 59 88 62 91 / 10 0 10 0 Great Bend 60 88 63 90 / 10 0 10 0 Salina 62 89 63 92 / 20 0 10 0 McPherson 64 87 64 90 / 20 0 10 0 Coffeyville 68 89 67 90 / 70 20 0 0 Chanute 67 89 66 90 / 70 10 0 0 Iola 67 88 65 90 / 70 10 0 0 Parsons-KPPF 68 89 67 90 / 70 10 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...PJH/VJP LONG TERM...VJP AVIATION...MWM
Hazardous weather outlook, Jun 11, 6:50 PM CDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 650 PM CDT Fri Jun 11 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-122115- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 650 PM CDT Fri Jun 11 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...This evening and tonight There is a risk for severe thunderstorms this evening mainly along and east of a McPherson to Wichita to Anthony line. Damaging winds to around 80 mph and large hail to around half dollars are possible. A brief tornado may also possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening for locations along and east of a McPherson to Wichita to Anthony line. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Jun 11, 5:15 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Wichita KS
515 PM CDT Fri Jun 11 2021
KSZ072-112315-
Allen KS-
515 PM CDT Fri Jun 11 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Allen County in southeastern Kansas...
* Until 615 PM CDT.
* At 512 PM CDT...National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 7 miles
north of Blue Mound to near Lone Elm to 5 miles west of Colony...
and moving southeast at 30 mph.
wind gusts up to 55 mph will be possible with these storms.
* Locations impacted include...
Iola, Humboldt, La Harpe, Gas, Moran, Savonburg, Elsmore, Mildred,
Bassett and Iola Airport.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southeastern Kansas.
LAT...LON 3773 9509 3773 9536 3794 9552 3804 9552
3804 9508
TIME...MOT...LOC 2214Z 305DEG 27KT 3819 9503 3812 9530 3805 9546
MartinLocal storm report, Jun 11, 6:01 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
601 PM CDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND DMG IOLA 37.92N 95.40W
06/11/2021 ALLEN KS EMERGENCY MNGR
LARGE TREE UPROOTED WITH NUMEROUS OTHER
REPORTS OF TREES AND LIMBS DOWN.
&&
MWMLocal storm report, Jun 11, 6:03 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
603 PM CDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TSTM WND GST 3 SSE BASSETT 37.87N 95.39W
06/11/2021 M59 MPH ALLEN KS OFFICIAL NWS OBS
MEASURED AT THE ALLEN COUNTY AIRPORT.
&&
MWMSpecial weather statement, Jun 11, 6:11 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Wichita KS
611 PM CDT Fri Jun 11 2021
KSZ052-053-120000-
Marion KS-Chase KS-
611 PM CDT Fri Jun 11 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Southeastern Marion County in central Kansas...
Southwestern Chase County in east central Kansas...
* Until 700 PM CDT.
* At 609 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm over Florence...moving east at 15
mph.
hail up to the size of nickels will be possible with this storm.
* Locations impacted include...
Marion, Florence, Elmdale, Cedar Point and Wonsevu.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
&&
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
central and east central Kansas.
LAT...LON 3839 9664 3809 9680 3809 9681 3821 9711
3839 9696
TIME...MOT...LOC 2311Z 283DEG 14KT 3822 9694
JAKUBSpecial weather statement, Jun 11, 6:40 PM CDT, 18 minutes before
Special Weather Statement National Weather Service Wichita KS 640 PM CDT Fri Jun 11 2021 KSZ051-052-068-120030- McPherson KS-Harvey KS-Marion KS- 640 PM CDT Fri Jun 11 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southeastern McPherson County in central Kansas... Northeastern Harvey County in south central Kansas... Southwestern Marion County in central Kansas... * Until 730 PM CDT. * At 639 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm near Goessel, or near Hesston... moving east at 15 mph. hail up to the size of dimes will be possible with this storm. * Locations impacted include... Hesston, Goessel and Walton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issued by the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 700 PM CDT for central Kansas. LAT...LON 3811 9748 3829 9743 3829 9708 3807 9716 TIME...MOT...LOC 2340Z 282DEG 11KT 3819 9737 JAKUB
Special weather statement, Jun 11, 6:58 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Wichita KS 658 PM CDT Fri Jun 11 2021 KSZ083-120045- Sedgwick KS- 658 PM CDT Fri Jun 11 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... East central Sedgwick County in south central Kansas... * Until 745 PM CDT. * At 654 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm in north Wichita...moving east at 5 mph. hail up to the size of dimes...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Wichita, Derby, Park City, Valley Center, Bel Aire, Maize, Downtown Wichita, Kechi, Eastborough, West Wichita, East Wichita, Eisenhower National Airport, Northeast Wichita, Mcconnell Air Force Base, South Wichita, Oaklawn and Jabara Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issued by the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 200 AM CDT for south central Kansas. LAT...LON 3766 9750 3781 9745 3782 9718 3758 9725 TIME...MOT...LOC 2357Z 282DEG 5KT 3773 9738 JAKUB
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 5:15 PM CDT | Special Weather Statement | ICT | Allen | 60 min |
| Jun 11, 5:32 PM CDT | Severe Thunderstorm Warning | ICT | Allen | 73 min |
| Jun 11, 5:56 PM CDT | Severe Thunderstorm Warning | ICT | Woodson | 61 min |
| Jun 11, 6:11 PM CDT | Special Weather Statement | ICT | Marion | 49 min |
| Jun 11, 6:21 PM CDT | Severe Thunderstorm Warning | ICT | Neosho | 69 min |
| Jun 11, 6:40 PM CDT | Special Weather Statement | ICT | Harvey | 50 min |
| Jun 11, 6:45 PM CDT | Severe Thunderstorm Warning | ICT | Allen | 25 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.